Indiana, 2006Lightning Strike in Indiana, July 21, 2006
July 21, 2006 · NWS IND · 1 event in 1 county or zone
1 lightning, as filed by the National Weather Service.
Every event with a place to put it; 1 filed by county or forecast zone are drawn at its center, in a lighter ring. Tap one for its entry below.
- Tornadoes
- Tropical storms and surge
- Floods
- Wind
- Hail
- Winter weather
- Heat and drought
- Cold
- Fire, smoke and dust
- Marine and coastal
- Other
Open the live radar over this ground
- Deaths
- 0
- Injuries
- 0
- Property damage
- $150,000
- Crop damage
- None recorded
- Events
- 1
Deaths and injuries are direct and indirect together, as the offices filed them. Damage is property and crops in the dollars of the year, not adjusted for inflation, and only where an office estimated it.
What forecasters said that day
The local office's own words before the first event, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Indianapolis, IN wrote its last area forecast discussion before the first event at Jul 21, 2:20 PM EST, 2 hours earlier.
Area forecast discussion, Jul 21, 2:20 PM EST, 2 hours before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE INDIANAPOLIS IN
320 PM EDT FRI JUL 21 2006
.DISCUSSION...MAY PROBLEM WILL BE THE TIMING OF THE THUNDERSTORMS. A
COLD FRONT WAS IN SOUTHERN INDIANA. A SHORT WAVE WAS MOVING ALONG
THE FRONT. LIFTED INDEXES DROP TO BETTER THEN -6 IN SOUTHERN
INDIANA. THE MAIN AREA OF UNSTABLE AIR WILL MOVE SOUTH OF CENTRAL
INDIANA CWA. A FEW OF THE SEVERE STORMS MAY CLIP EXTREME SOUTHWEST
COUNTIES UNTIL EARLY EVENING. THESE MAY PRODUCE WIND GUSTS IN EXCESS
OF 60 MPH ALONG WITH VERY HEAVY RAIN.
SHOWERS OVER CENTRAL AND NORTHERN INDIANA ARE ASSOCIATED WITH A 500
MB SHORT WAVE. THIS WILL MOVE THROUGH INDIANA OVERNIGHT. DUE TO ALL
THIS INSTABILITY HAVE RAISED POPS TO AT LEAST LIKELY.
THE FRONT WILL MOVE SOUTH OF INDIANA ON SATURDAY. THE ATMOSPHERE
WILL QUICKLY STABALIZE AS THE FRONT MOVES EAST. JUST WENT FOR A
CHANCE OF SHOWERS EAST AND SOUTHEAST SATURDAY MORNING. DRIER AIR
MOVES IN DURING THE AFTERNOON SO DECREASED CLOUD COVER SOME THEN.
WITH THE DRIER AIR CONTINUING TO MOVE IN CONTINUED TO DECREASE CLOUD
COVER SATURDAY NIGHT. PARTLY CLOUDY ON SUNDAY. GOING FORECAST TEMPS
LOOK OK.
&&
.AVIATION...
DISCUSSION FOR 18Z TAF ISSUANCE.
STATIONARY FRONT LOCATED ACRS SRN INDIANA AT 18Z.
MVFR CONDITIONS DUE TO HZ HAVE CONTINUED AND VISIBILITIES HAVE
DROPPED AS DEWPOINTS CONTINUE TO INCREASE. A LARGE AREA OF RAIN IS
CURRENTLY LOCATED OVER IL AND WL MV TWRD CWA BY 20Z AND 23Z.
RAIN AND SOME POSSIBLE THUNDERSTORMS WL DEVELOP AFTER 2Z WITH THE
GREATEST CHANCE OF THUNDERSTORMS AT HUF AND BMG.
MVFR FOG WL FORM BEHIND FRONT AROUND 8Z WITH PLENTY OF MOISTURE
STILL IN PLACE AND DUE TO THE PREVIOUS RAINFALL. BELIEVE WINDS
AROUND 10KTS WL KEEP VISIBILITIES IN THE MVFR RANGE INSTEAD OF
DROPPING TO IFR CONDITIONS.
AFTER 13Z EXPECT FOG TO BEGIN TO BURN OFF AS COLD FRONT WL CONTINUE
TO MV TO THE SOUTH. WL STILL HAVE A LOW CLOUD DECK AROUND WITH HIGH
LOW LEVEL RH VALUES IN THE 80 TO 90 PERCENT RANGE KEEPING MVFR CIGS
AT TAF SITES.
&&
.IND WATCHES/WARNINGS/ADVISORIES...SEVERE THUNDERSTORM WATCH UNTIL 8
PM FOR EXTREME SOUTHWEST.
&&
PUBLIC...HAINES
AVIATION...AB
Hazardous weather outlook, Jul 21, 2:12 PM EST, 2 hours 8 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE INDIANAPOLIS IN
312 PM EDT FRI JUL 21 2006
INZ021-028>031-035>049-051>057-060>065-070>072-221915-
CARROLL-WARREN-TIPPECANOE-CLINTON-HOWARD-FOUNTAIN-MONTGOMERY-
BOONE-TIPTON-HAMILTON-MADISON-DELAWARE-RANDOLPH-VERMILLION-PARKE-
PUTNAM-HENDRICKS-MARION-HANCOCK-HENRY-VIGO-CLAY-OWEN-MORGAN-
JOHNSON-SHELBY-RUSH-SULLIVAN-GREENE-MONROE-BROWN-BARTHOLOMEW-
DECATUR-LAWRENCE-JACKSON-JENNINGS-
312 PM EDT FRI JUL 21 2006
THIS HAZARDOUS WEATHER OUTLOOK IS FOR CENTRAL INDIANA.
.DAY ONE...TONIGHT.
PERIODS OF SHOWERS WITH A CHANCE OF THUNDERSTORMS. A FEW OF THE
THUNDERSTORMS MAY PRODUCE BRIEF HEAVY RAIN DURING THE EVENING.
.DAYS TWO THROUGH SEVEN...SATURDAY THROUGH THURSDAY.
THERE IS A CHANCE OF THUNDERSTORMS THURSDAY AND FRIDAY.
.SPOTTER INFORMATION STATEMENT...
SPOTTER ACTIVATION SHOULD NOT BE NEEDED.
&&
MORE INFORMATION...ALONG WITH OTHER WEATHER...HYDROLOGICAL AND
CLIMATE INFORMATION CAN BE FOUND...AT HTTP://WEATHER.GOV/IND (ALL
LOWERCASE)
INZ067>069-221915-
KNOX-DAVIESS-MARTIN-
212 PM CDT FRI JUL 21 2006
...SEVERE THUNDERSTORM WATCH UNTIL 8 PM...
THIS HAZARDOUS WEATHER OUTLOOK IS FOR SOUTHWEST INDIANA.
.DAY ONE...TONIGHT.
SEVERE THUNDERSTORMS ARE POSSIBLE OVER SOUTHWEST INDIANA THIS
EVENING. THESE STORMS MAY PRODUCE WIND GUSTS OVER 60 MILES AN
HOUR...LARGE HAIL AND HEAVY RAIN. SHOWERS WITH SCATTERED
THUNDERSTORMS WILL BE POSSIBLE THE REST OF THE NIGHT.
.DAYS TWO THROUGH SEVEN...SATURDAY THROUGH THURSDAY.
THUNDERSTORMS ARE POSSIBLE THURSDAY AND FRIDAY.
.SPOTTER INFORMATION STATEMENT...
SPOTTER ACTIVATION MAY BE NEEDED THIS EVENING.
&&
MORE INFORMATION...ALONG WITH OTHER WEATHER...HYDROLOGICAL AND
CLIMATE INFORMATION CAN BE FOUND...AT HTTP://WEATHER.GOV/IND (ALL
LOWERCASE)
HAINES
Lightning, Hamilton
- When
- July 21, 4:20 PM EST
- Where
- Hamilton County, Fishers
- Property damage
- $150,000
- Reported by
- NEWSPAPER
- Coordinates
- 40.073, -86.052 (the zone’s center; the record gives no point)
A home was severely damaged by a lightning-induced fire. The fire was initially contained to the roof and attic, before the roof collapsed, causing damage to the second floor. Vinyl siding was melted on a neighboring home.
- Lightning
- A lightning strike that killed, injured or caused damage.
After NWS Directive 10-1605, the rules offices file Storm Data by.
- Heat in California, July 21 to 27, 200616 deaths · 27 injured · 11 events
- Damaging Winds and Lightning Strike in Tennessee, July 21, 20061 death · 3 injured · $40,000 · 52 kt wind · 5 events
- Damaging Wind in Illinois, July 21, 20065 injured · $13 million · 78 kt wind · 1 event
- Heat in Florida, July 21, 20061 death · 1 event
- Heat in California, July 21 to 25, 20061 death · 1 event
- Hail and Damaging Winds in Massachusetts, July 21, 20069 injured · $365,000 · 50 kt wind · 13 events
- Damaging Winds in Nebraska, July 21, 2006$2.2 million · 80 kt wind · 7 events
- Damaging Wind in Kentucky, July 21, 20061 injured · $100,000 · 61 kt wind · 1 event
- Flash Flooding and Damaging Winds in Kentucky, July 21, 2006$45,000 · 70 kt wind · 25 events
- Damaging Winds in Virginia, July 21, 2006$91,000 · 50 kt wind · 7 events
- Damaging Winds in Arkansas, July 21, 2006$100,000 · 61 kt wind · 2 events
- Damaging Winds in Alabama, July 21, 2006$100,000 · 70 kt wind · 2 events
NOAA National Centers for Environmental Information, Storm Events Database, compiled from the National Weather Service’s monthly Storm Data. Complete through 2026-06; NCEI adds each month about 75 days after it ends and revises past years a few times a year. Rebuilt 2026-09-24. Each event’s entry at NCEI: 5517356.